Alert archive / California / Hazardous Seas Warnings in 2016
Hazardous Seas Warning 23, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Oct 13, 2016, 9:03 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2016, 9:03 PM PDT (04:03 UTC)
- Expired
- Oct 14, 2016, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
880 WHUS76 KEKA 140403 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 903 PM PDT THU OCT 13 2016 PZZ470-141000- /O.EXP.KEKA.SR.W.0002.000000T0000Z-161014T0400Z/ /O.NEW.KEKA.SE.W.0023.161014T0403Z-161014T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 903 PM PDT THU OCT 13 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT FRIDAY... ...STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * SOUTH WINDS SUBSIDING TO 10 TO 20 KT WITH GUSTS TO 30 KT TONIGHT. STRONG SOUTH WINDS WILL RETURN ON SATURDAY WITH STORM FORCE WINDS POSSIBLE. * COMBINED SEAS 17 TO 21 FEET OVERNIGHT. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND AND VERY STEEP ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-475-140700- /O.CON.KEKA.GL.W.0051.000000T0000Z-161014T0700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 903 PM PDT THU OCT 13 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS TO AROUND 45 KNOTS THROUGH MIDNIGHT. * COMBINED SEAS WILL BUILD TO AROUND 16 TO 20 FEET TONIGHT. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
014 WHUS76 KEKA 140708 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1208 AM PDT FRI OCT 14 2016 PZZ450-141515- /O.EXP.KEKA.GL.W.0051.000000T0000Z-161014T0700Z/ /O.NEW.KEKA.SC.Y.0093.161014T0708Z-161015T1000Z/ /O.NEW.KEKA.GL.A.0026.161015T1000Z-161016T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1208 AM PDT FRI OCT 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE EARLY SATURDAY MORNING. * COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND. SEAS MAY EXCEED 20 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-141515- /O.EXP.KEKA.GL.W.0051.000000T0000Z-161014T0700Z/ /O.NEW.KEKA.SC.Y.0093.161014T0708Z-161015T1000Z/ /O.NEW.KEKA.GL.A.0026.161015T1600Z-161016T0000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1208 AM PDT FRI OCT 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * SOUTH WINDS 10 TO 20 KNOTS WITH GUSTS TO 35 KT DECREASING TO 10 TO 20 KT OVERNIGHT. WINDS WILL INCREASE AGAIN TO GALE FORCE ON SATURDAY. * COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND. SEAS MAY APPROACH 20 FEET NEAR CAPE MENDOCINO ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-141515- /O.EXP.KEKA.GL.W.0051.000000T0000Z-161014T0700Z/ /O.NEW.KEKA.SC.Y.0093.161014T0708Z-161015T1000Z/ /O.NEW.KEKA.GL.A.0026.161015T1000Z-161016T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1208 AM PDT FRI OCT 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE EARLY SATURDAY MORNING. * COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND. SEAS MAY EXCEED 20 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-141515- /O.CON.KEKA.SE.W.0023.000000T0000Z-161014T1000Z/ /O.NEW.KEKA.SC.Y.0093.161014T1000Z-161015T1000Z/ /O.NEW.KEKA.SR.A.0002.161015T1000Z-161015T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1208 AM PDT FRI OCT 14 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM EARLY THIS MORNING TO 3 AM PDT SATURDAY... ...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM EARLY THIS MORNING TO 3 AM PDT SATURDAY. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * SOUTH WINDS 10 TO 20 KNOTS INCREASING TO POTENTIALLY STORM FORCE EARLY SATURDAY MORNING. * COMBINED SEAS 14 TO 18 FEET. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND. SEAS WILL LIKELY EXCEED 20 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
459 WHUS76 KEKA 141002 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 302 AM PDT FRI OCT 14 2016 PZZ470-141815- /O.EXP.KEKA.SE.W.0023.000000T0000Z-161014T1000Z/ /O.CON.KEKA.SC.Y.0093.000000T0000Z-161015T1000Z/ /O.CON.KEKA.SR.A.0002.161015T1000Z-161015T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 302 AM PDT FRI OCT 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... ...STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * SOUTH WINDS 10 TO 20 KNOTS INCREASING TO POTENTIALLY STORM FORCE EARLY SATURDAY MORNING. * COMBINED SEAS 14 TO 18 FEET. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND. SEAS WILL LIKELY EXCEED 20 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-141815- /O.CON.KEKA.SC.Y.0093.000000T0000Z-161015T1000Z/ /O.CON.KEKA.GL.A.0026.161015T1000Z-161016T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 302 AM PDT FRI OCT 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE EARLY SATURDAY MORNING. * COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND. SEAS MAY EXCEED 20 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-141815- /O.CON.KEKA.SC.Y.0093.000000T0000Z-161015T1000Z/ /O.CON.KEKA.GL.A.0026.161015T1600Z-161016T0000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 302 AM PDT FRI OCT 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE ON SATURDAY. * COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND. SEAS MAY APPROACH 20 FEET NEAR CAPE MENDOCINO ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-141815- /O.CON.KEKA.SC.Y.0093.000000T0000Z-161015T1000Z/ /O.CON.KEKA.GL.A.0026.161015T1000Z-161016T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 302 AM PDT FRI OCT 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * SOUTH WINDS 10 TO 20 KNOTS INCREASING TO GALE FORCE EARLY SATURDAY MORNING. * COMBINED SEAS 14 TO 17 FEET. SEAS WILL REMAIN LARGE AND HAZARDOUS THROUGH THE WEEKEND. SEAS MAY EXCEED 20 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Oct 13, 3:32 PM PDT, 5 hours 31 minutes earlier.
Area forecast discussion, Oct 13, 3:32 PM PDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
332 PM PDT THU OCT 13 2016
.SYNOPSIS...
The first in a series of strong pacific fronts will arrive impact
the area this evening and overnight. Additional storm systems will
cross the region through the weekend and into Monday. Periods of
heavy rain and high winds are likely through this time.
&&
.DISCUSSION...
The much-talked about period of active weather is in progress across
portions of the forecast area, with Doppler radar showing a steady
band of moderate to locally heavy rainfall stretching from the
northern outer waters through Del Norte County, and to points north
and east. Observations show many locations across Del Norte County
having received 1 to 2 inches of rainfall so far. Winds at higher
elevations across this county and near the King Range in
southwestern Humboldt have been gusting to around 50 mph. These
winds will continue to increase this evening, with gusts near 45 mph
along the Redwood Coast and approaching 60 to perhaps 70 mph for
locations above 2000 feet still expected tonight. The steadier rain
will also drop south through the evening while increasing in
intensity. Overall, the forecast is on track compared to previous
issuance's, with just a slight delay in timing.
For your Friday, the first system will be slowly moving away from
the region while the next storm takes aim on the region. Rainfall
intensity and coverage will decrease during the day, with the winds
relaxing some as well. This will be short-lived though, as an even
stronger storm system will affect northwestern California on
Saturday. Rainfall amounts and wind speeds will be similar to what
we will see this evening, with some increase in either of these
values a distinct possibility given the stronger dynamics associated
with this next storm. Periods of moderate to heavy rainfall will
continue on Sunday, before things start to settle down by Monday
evening. High pressure will build across the region for the
remainder of the week, putting an end to our rainfall chances. /PD
&&
.AVIATION...
An approaching front will bring heavy rain and strong gusty winds
to the coastal terminals tonight. Mostly MVFR conditions are
expected, however heavy rain at times will produce ifr ceilings
and reduced vsbys this evening. Low level wind shear will also be
possible this evening with the passage of the front from 03z to
06z. Conditions will also deteriorate at KUKI tonight as the front
and heavy rain slowly moves southward through the night.
&&
.MARINE...
Winds have been slow to increase today, but expect a quick
ramp up late this afternoon into early this evening as a vigorous
frontal boundary moves through the coastal waters. We are still
expecting winds to howl for a brief time and gusts to 55 kt are
still possible from Cape Mendo northward. Gale force gusts to 45 kt
are much more probable. Winds will start to diminish below GALE
after midnight, though the southern section of Mendocino waters may
continue to see GALE force gusts around 35 kt past midnight. Winds
will ease up across the board on Friday. Another potent fall storm
will begin to take shape by Friday night and new headlines for GALE
and STORM force winds will be necessary. The faster and stronger GFS
is preferred here, though blended some of the NAM12 into the wind
forecast.
Large westerly-northwesterly swell will build tonight. Open ocean
swell will build to 15 to 17 feet at 16 seconds which should result
in breakers around 22 feet by Friday morning. Even though this is
just under our high surf advisory criteria, there still may be
increased wave run up at the beaches due to the summer time sand
profiles. A high surf advisory has been hoisted for this reason.
A coastal flood advisory has also been hoisted. Tidal anomalies have
been just under a foot. With sustained southerly winds offshore and
an incoming westerly swell, the anomalies may increase by 2 to 3
feet by midday Friday. High tide will be about 7.4ft at 11am Friday.
Another burst of westerly winds will generate a new push of water
over the weekend. The swell generated from the weekend storm will be
higher and breakers may reach 23-27 feet. More HIGH SURF is expected.
Coastal flooding will also be possible.
&&
.HYDROLOGY...
Rainfall totals of 2 to 4 inches are expected during the next 24
hours, with the highest totals likely occurring across Humboldt and
Del Norte counties. Given the dry soil conditions, only localized
flooding in poor drainage areas are anticipated. The rivers and
creeks will likely see a sharp rise. However, they will remain below
flood stage. The one thing this will do is "pre-condition" the soils
for the next storm on Saturday. By then, soils will be saturated
with another round of heavy rainfall raising our flood potential to
some extent for our smaller creeks and tributaries. /PD
&&
.EKA Watches/Warnings/Advisories...
CA...High Surf Advisory from 11 PM this evening to noon PDT Friday
for CAZ101-103-104-109.
Coastal Flood Advisory from 11 PM this evening to noon PDT
Friday for CAZ101-103-104-109.
High Wind Warning until 9 PM PDT this evening for CAZ102-104>106.
Wind Advisory until 9 PM PDT this evening for CAZ101-103.
NORTHWEST CALIFORNIA COASTAL WATERS...Storm Warning until 9 PM PDT this evening for PZZ470.
Gale Warning until midnight PDT tonight for PZZ450-455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 13, 3:00 PM PDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 300 PM PDT THU OCT 13 2016 CAZ101-103-142200- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST- 300 PM PDT THU OCT 13 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 2 TO 4 INCHES OF RAIN ARE EXPECTED ACROSS THE COASTAL PLAIN WITH HIGHER AMOUNTS ALONG SOUTHWEST FACING TERRAIN. ALTHOUGH SMALL CREEKS AND STREAMS MAY BECOME FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE COAST LATE TONIGHT AND EARLY FRIDAY MORNING...PARTICULARLY IN DEL NORTE COUNTY. RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO 45 MPH ALONG COASTAL BLUFFS AND WIND PRONE AREAS SUCH AS CRESCENT CITY AND TRINIDAD HEAD. A PERIOD OF HIGH SURF IS ALSO EXPECTED TO BEGIN TODAY WITH BREAKING WAVES 18 TO 22 FEET ALONG WEST AND NORTHWEST FACING BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 2 TO 4 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN HIGHER TERRAIN. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT. HIGH SURF WILL CONTINUE THROUGH SUNDAY WITH BREAKING WAVES OF 18 TO 22 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ104-142200- SOUTHWESTERN HUMBOLDT- 300 PM PDT THU OCT 13 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH WIND WARNING IS CURRENTLY IN EFFECT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 3 TO 5 INCHES OF RAIN ARE EXPECTED ACROSS SOUTHWEST HUMBOLDT COUNTY WITH AMOUNTS OF 6 TO 8 INCHES POSSIBLE IN HIGHER TERRAIN SUCH AS THE HONEYDEW AREA. ALTHOUGH SMALL CREEKS AND STREAMS MAY BECOME FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO 60 MPH ALONG COASTAL BLUFFS AND RIDGETOPS. A PERIOD OF HIGH SURF IS ALSO EXPECTED TO BEGIN TODAY WITH BREAKING WAVES 18 TO 22 FEET ALONG WEST FACING BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 3 TO 5 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN HIGHER TERRAIN. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT. HIGH SURF WILL CONTINUE THROUGH SUNDAY WITH BREAKING WAVES OF 18 TO 22 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ102-105-106-142200- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 300 PM PDT THU OCT 13 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH WIND WARNING IS CURRENTLY IN EFFECT. THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 3 TO 5 INCHES OF RAIN ARE EXPECTED WITH AMOUNTS OF 6 TO 8 INCHES POSSIBLE IN THE HIGHER TERRAIN OF EASTERN DEL NORTE AND NORTHEASTERN HUMBOLDT COUNTIES. ALTHOUGH SMALL CREEKS AND STREAMS MAY BECOME FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO 60 MPH ALONG RIDGETOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 2 TO 4 INCHES CAN BE EXPECTED WITH AMOUNTS OF 4 TO 6 INCHES IN THE HIGHER TERRAIN OF EASTERN DEL NORTE AND NORTHEASTERN HUMBOLDT COUNTIES. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ109-142200- MENDOCINO COAST- 300 PM PDT THU OCT 13 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 2 TO 3 INCHES OF RAIN ARE EXPECTED ACROSS COASTAL MENDOCINO COUNTY WITH LOCALLY HIGHER POSSIBLE IN HIGHER TERRAIN. ALTHOUGH SMALL CREEKS AND STREAMS MAY BECOME FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO 40 MPH ALONG COASTAL BLUFFS AND RIDGETOPS IN THE NORTHERN PART OF THE COUNTY. A PERIOD OF HIGH SURF IS ALSO EXPECTED TO BEGIN TODAY WITH BREAKING WAVES 18 TO 22 FEET ALONG WEST FACING BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN HIGHER TERRAIN. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT. HIGH SURF WILL CONTINUE THROUGH SUNDAY WITH BREAKING WAVES OF 18 TO 22 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ107-108-110>113-142200- NORTHERN TRINITY-SOUTHERN TRINITY-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 300 PM PDT THU OCT 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE FIRST OF A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE AREA TODAY. THIS SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS...PARTICULARLY THIS AFTERNOON AND EVENING. 2 TO 4 INCHES OF RAIN ARE EXPECTED ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN HIGHER TERRAIN. ALTHOUGH SMALL CREEKS AND STREAMS MAY BECOME FULL...LARGE MAINSTREAM RIVERS ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. RESIDENTS CAN EXPECT INCREASING SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO 50 MPH ALONG RIDGETOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN AND HIGH WIND GUSTS TO THE AREA ON SATURDAY. ADDITIONAL RAINFALL OF 2 TO 4 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN HIGHER TERRAIN. PERIODS OF RAIN WILL CONTINUE THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 13, 5:19 PM PDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
519 PM PDT THU OCT 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM NON-TSTM WND DMG 2 E CRESCENT CITY 41.76N 124.16W
10/13/2016 DEL NORTE CA LAW ENFORCEMENT
TREE BLOCKING THE ENTIRE ROAD NEAR THE
INTERSECTION OF DODANE AVE. AND HUMBOLDT RD.
&&
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 5:14 PM PDT | Areal Flood Advisory | EKA | Del Norte | 4 hr |
| Oct 13, 9:21 PM PDT | Areal Flood Advisory | EKA | Del Norte | 114 min |
| Oct 13, 11:11 PM PDT | Areal Flood Advisory | EKA | Del Norte | 3 hr |
| Oct 13, 11:56 PM PDT | High Wind Watch | EKA | Del Norte, Humboldt, Trinity | 16 hr |
| Oct 14, 12:08 AM PDT | Gale Watch | EKA | 14 hr | |
| Oct 14, 12:08 AM PDT | Small Craft Advisory | EKA | 27 hr | |
| Oct 14, 12:08 AM PDT | Storm Watch | EKA | 14 hr | |
| Oct 14, 1:24 PM PDT | Special Weather Statement | EKA | Del Norte | 36 min |
| Oct 14, 2:30 PM PDT | Gale Warning | EKA | 27 hr | |
| Oct 14, 2:30 PM PDT | Storm Warning | EKA | 25 hr | |
| Oct 14, 3:31 PM PDT | High Wind Warning | EKA | Del Norte, Humboldt | 24 hr |
| Oct 14, 3:31 PM PDT | Wind Advisory | EKA | Humboldt, Mendocino, Trinity | 28 hr |
Nearby
Hazardous Seas Warnings in California, 2016Every hazardous seas warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.